Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 2, NWS New Orleans, LA

January 2, 2017Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jan 2, 2017, 4:14 PM CST for Saint Tammany Parish, Louisiana. It took effect at Jan 2, 2017, 6:00 PM CST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jan 2, 2017, 4:14 PM CST (22:14 UTC)
In effect from
Jan 2, 2017, 6:00 PM CST
Expired
Jan 4, 2017, 2:00 AM CST
In force
32 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Tchefuncte River near Covington (CUSL1). The gauge peaked at 20.84 ft at Jan 3, 2017, 7:00 AM CST.

actionminormoderate15202501/0201/0301/0401/05
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

227 
WGUS44 KLIX 022214
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
414 PM CST MON JAN 2 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Louisiana... 

  Tchefuncte River Above U.S. Highway 190 Near Covington affecting 
  St. Tammany PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local TV and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-040414-
/O.NEW.KLIX.FL.W.0002.170103T0000Z-170104T0800Z/
/CUSL1.1.ER.170103T0000Z.170103T1200Z.170104T0200Z.NO/
414 PM CST MON JAN 2 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Tchefuncte River Above U.S. Highway 190 Near Covington.
* UNTIL LATE TUESDAY NIGHT.
* At  3:30 PM Monday the stage was 19.6 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 20.5 feet by Tuesday morning. The river will fall 
  below flood stage by Tuesday evening.
* Impact...At 20.0 feet...Water will invade Camp Tchefuncte's parking 
  lot. Vehicles must be removed to higher ground.
* Impact...At 18.0 feet...The Camp Tchefuncte softball field will be 
  under water. The camp parking lot is threatened with flooding and 
  vehicles are advised to be moved if higher river stages are 
  anticipated.

&&
 
LAT...LON 3056 9016 3051 9027 3041 9018 3046 9007

&&

LAT...LON 3056 9016 3051 9027 3041 9018 3046 9007




$$
4 follow-up statements
803 
WGUS84 KLIX 030214
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
814 PM CST MON JAN 2 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
  Tchefuncte River Above U.S. Highway 190 Near Covington affecting St.
  Tammany Parish
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local TV and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-040814-
/O.EXT.KLIX.FL.W.0002.000000T0000Z-170105T0600Z/
/CUSL1.1.ER.170102T2243Z.170103T1800Z.170105T0000Z.NO/
814 PM CST MON JAN 2 2017

...Flood Warning extended until late Wednesday night...The Flood 
Warning continues for
  The Tchefuncte River Above U.S. Highway 190 Near Covington.
* UNTIL LATE WEDNESDAY NIGHT.
* At  7:30 PM Monday the stage was 20.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will continue rising to near 21.0 feet by 
  Tuesday early afternoon. The river will fall below flood stage 
  Wednesday evening.
* Impact...At 20.0 feet...Water will invade Camp Tchefuncte's parking 
  lot. Vehicles must be removed to higher ground.
* Impact...At 18.0 feet...The Camp Tchefuncte softball field will be 
  under water. The camp parking lot is threatened with flooding and 
  vehicles are advised to be moved if higher river stages are 
  anticipated.

&&

LAT...LON 3056 9016 3051 9027 3041 9018 3046 9007




$$
724 
WGUS84 KLIX 031455
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
855 AM CST TUE JAN 3 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
  Tangipahoa River Near Robert affecting Tangipahoa Parish
  Tchefuncte River Above U.S. Highway 190 Near Covington affecting St.
  Tammany Parish 
  Bogue Falaya River At Boston St in Covington affecting St. Tammany 
  Parish
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC105-042055-
/O.EXT.KLIX.FL.W.0115.000000T0000Z-170107T0800Z/
/ROBL1.1.ER.000000T0000Z.170104T1800Z.170107T0200Z.NO/
855 AM CST TUE JAN 3 2017

...Flood Warning extended until late Friday night...The Flood Warning
continues for

  The Tangipahoa River Near Robert.
* until late friday night.
* At  7:30 AM Tuesday the stage was 15.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue rising to near 16.5 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Friday evening.
* Impact...At 16.0 feet...Minor flooding near the river with beach 
  areas under water.
* Impact...At 15.0 feet...Minor flooding near the river.

&&

LAT...LON 3069 9043 3069 9050 3030 9030 3036 9025

$$

LAC103-042055-
/O.EXT.KLIX.FL.W.0002.000000T0000Z-170105T1400Z/
/CUSL1.1.ER.170102T2243Z.170103T1800Z.170105T0800Z.NO/
855 AM CST TUE JAN 3 2017

...Flood Warning extended until Thursday morning...The Flood Warning 
continues for

  The Tchefuncte River Above U.S. Highway 190 Near Covington.
* until thursday morning.
* At  8:30 AM Tuesday the stage was 20.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Impact...At 20.0 feet...Water will invade Camp Tchefuncte's parking 
  lot. Vehicles must be removed to higher ground.
* Impact...At 18.0 feet...The Camp Tchefuncte softball field will be 
  under water. The camp parking lot is threatened with flooding and 
  vehicles are advised to be moved if higher river stages are 
  anticipated.

&&

LAT...LON 3056 9016 3051 9027 3041 9018 3046 9007

$$

LAC103-042054-
/O.EXT.KLIX.FL.W.0116.000000T0000Z-170105T0000Z/
/CVEL1.1.ER.000000T0000Z.170103T0800Z.170104T1800Z.NO/
855 AM CST TUE JAN 3 2017

The Flood Warning continues for
  The Bogue Falaya River At Boston St in Covington.
* until wednesday evening.
* At  8:30 AM Tuesday the stage was 9.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow early afternoon.
* Impact...At 9.0 feet...Bogue Falaya River park will be inundated. 
  Some classrooms at Christ Episcopal School grounds will flood.
* Impact...At 7.0 feet...Water will rise onto the right bank flooding 
  property of the bogue falaya towers at east Boston Street and 
  threatening commercial property on the left bank near Military 
  Road. Bogue falaya river park and christ episcopal school grounds 
  will begin to flood
* Impact...At 6.0 feet...The river will leave its banks under the 
  Boston Street bridge and begin to flood the boston towers property

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004


$$
192 
WGUS84 KLIX 040129
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
729 PM CST TUE JAN 3 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
  Tchefuncte River Above U.S. Highway 190 Near Covington affecting St.
  Tammany Parish
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local TV and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-040827-
/O.EXT.KLIX.FL.W.0002.000000T0000Z-170104T0827Z/
/CUSL1.1.ER.170102T2243Z.170103T1830Z.170104T0227Z.NO/
729 PM CST TUE JAN 3 2017

The Flood Warning continues for
  The Tchefuncte River Above U.S. Highway 190 Near Covington.
* UNTIL LATE TONIGHT.
* At  6:30 PM Tuesday the stage was 20.1 feet.
* Minor flooding is occurring.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  late this evening.
* Impact...At 20.0 feet...Water will invade Camp Tchefuncte's parking 
  lot. Vehicles must be removed to higher ground.
* Impact...At 18.0 feet...The Camp Tchefuncte softball field will be 
  under water. The camp parking lot is threatened with flooding and 
  vehicles are advised to be moved if higher river stages are 
  anticipated.

&&

LAT...LON 3056 9016 3051 9027 3041 9018 3046 9007




$$
491 
WGUS84 KLIX 040523
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1123 PM CST TUE JAN 3 2017

...The flood warning is cancelled for the following rivers in 
Louisiana...
 
  Tchefuncte River Above U.S. Highway 190 Near Covington affecting 
  St. Tammany Parish
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local TV and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-040553-
/O.CAN.KLIX.FL.W.0002.000000T0000Z-170104T0827Z/
/CUSL1.1.ER.170102T2243Z.170103T1830Z.170104T0200Z.NO/
1123 PM CST TUE JAN 3 2017

The Flood Warning is cancelled for
  The Tchefuncte River Above U.S. Highway 190 Near Covington.
* At 10:30 PM Tuesday the stage was 19.8 feet.
* Fell below flood stage at  8:00 PM Tuesday.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 17.6 feet by Thursday
  morning.
* Impact...At 18.0 feet...The Camp Tchefuncte softball field will be 
  under water. The camp parking lot is threatened with flooding and 
  vehicles are advised to be moved if higher river stages are 
  anticipated.

&&

LAT...LON 3056 9016 3051 9027 3041 9018 3046 9007




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 2, 3:46 PM CST, 28 minutes earlier.

Area forecast discussion, Jan 2, 3:46 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
346 PM CST Mon Jan 2 2017

.SYNOPSIS...

Low pressure over southwest Arkansas early this afternoon with a
cold front to near Lake Charles. Pre-frontal squall line currently
moving through western half of the CWA. Have gotten several
reports of wind damage with the line. Have cleared a few
counties/parishes behind the line from the Tornado Watch, and
will likely clear another batch right at issuance time. Will also
peel off a few counties/parishes from the Flood Watch at that
time. Temperatures generally in the 70s ahead of the front, in the
60s behind it.

&&

.SHORT TERM...

Main forecast issue will be in the first 6 hours of the forecast,
getting the convection to the east of the area. Expect most or all
precipitation to be east of the area by midnight, and won't make
any adjustments to expiration time of flood watch. Beyond tonight,
no precipitation expected through Thursday. Drier air will arrive
tomorrow, but any significant cold advection will wait until
tomorrow night and Wednesday to make significant inroads into the
area. Really not a lot of difference in short range temperature
guidance, so have not made significant deviations through
Wednesday night. Thursday will be chilly, with temperatures
struggling to get past the lower and middle 50s.

&&

.LONG TERM...

Beyond Thursday, quite a bit of variation in timing between ECMWF
and GFS on next shortwave passage, as well as on temperatures.
ECMWF is about 24 hours quicker and considerably colder than GFS
solution. As was the case on the midnight shift, forecast
confidence in a particular solution is low. Have gone with a
modified blend of models. At this time, GFS solution does not
support mention of wintry precipitation, while ECMWF solution
would support at least graupel or sleet going into the weekend.
Current forecast will keep mention of wintry precipitation out of
forecast, but won't have to get very far north of the area before
it becomes a concern. Hopefully, medium range guidance closes in
on a common solution in the next couple runs. Temperatures
generally below normal through the weekend. Have discounted MEX
high temperature guidance for Saturday at this time, as that is
based on a significant low pressure moving across the area with
portions of the CWA getting into a warm sector briefly.

&&

.AVIATION...

Currently seeing MVFR to VFR conditions outside of convection.
Brief IFR to LIFR conditions with convection as well as G45KT.
While brief clearing is possible this evening, as wind field
collapses behind prefrontal squall line, there will be the
potential for fog and low ceilings overnight with IFR to LIFR
conditions possible. Should see a few hours of VFR conditions
midday on Tuesday before true cold air advection returns low
clouds to the area Tuesday night.

&&

.MARINE...

Expect gradient to weaken behind squall line this evening, so will
allow SCA to go to SCEC on schedule at 00Z. Some concern that
models may underplay cold advection Wednesday night into Thursday
and will have to monitor in later packages. For now, we match
pretty well with the neighbors. Likely to need headlines Friday
into the weekend.

&&

.DECISION SUPPORT...

DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Enhanced risk of severe weather Today.
            Small Craft Advisory
            Some area rivers have/will reach minor flood stages.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National
         Significance.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  73  51  55 /  30  10   0  10
BTR  55  74  51  59 /  20   0   0  10
ASD  59  73  52  61 /  30   0   0  10
MSY  59  74  54  61 /  20   0   0  10
GPT  61  72  53  62 /  30   0   0  10
PQL  60  72  52  63 /  40   0   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until midnight CST tonight for LAZ040-058>065.

GM...Small Craft Advisory until 6 PM CST this evening for GMZ530-532-
     534-536-538-550-552-555-557-570-572-575-577.

MS...Flood Watch until midnight CST tonight for MSZ077-080>082.

GM...Small Craft Advisory until 6 PM CST this evening for GMZ532-534-
     536-538-550-552-555-557-570-572-575-577.

&&

35
Hazardous weather outlook, Jan 2, 11:26 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1126 AM CST MON JAN 2 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-030530-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1126 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ENHANCED THREAT OF SEVERE WEATHER TODAY ACROSS MOST
OF SOUTHEAST LOUISIANA...COASTAL AND SOUTHWESTERN MISSISSIPPI.
THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WIND GUSTS AND HAIL...BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. A
TORNADO WATCH WILL BE IN EFFECT FOR ALL OF SOUTHEAST
LOUISIANA...SOUTHERN MISSISSIPPI...AS WELL AS THE TIDAL LAKES AND
SOUNDS UNTIL 8 PM CST.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY ACROSS THE GULF COASTAL
WATERS FOR HAZARDOUS WINDS AND SEAS.

A FLOOD WATCH REMAINS IN EFFECT AS ADDITIONAL RAIN WILL QUICKLY
LEAD TO RUNOFF. THE MAIN IMPACT WILL BE WATER PONDING ON
ROADS...FULL DITCHES AND CANALS, AND SOME RIVERS REACHING FLOOD
STAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MINOR FLOODING OF SOME AREAL RIVERS WILL CONTINUE. PLEASE SEE
RIVER STATEMENTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jan 2, 3:20 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND DMG     1 SE POPLARVILLE        30.83N 89.52W
01/02/2017                   PEARL RIVER        MS   STORM CHASER

            SEVERAL TREES DOWN ACROSS PARTS OF INTERSTATE 59. TREE
            DAMAGE ABOUT A QUARTER MILE ALONG INTERSTATE 59 REPORTED
            BY STORM CHASER.

&&
Special weather statement, Jan 2, 3:22 PM CST, 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
322 PM CST MON JAN 2 2017

LAZ040-MSZ080>082-022315-
St. Tammany-Jackson-Hancock-Harrison-
322 PM CST MON JAN 2 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...HARRISON...JACKSON AND HANCOCK COUNTIES...

At 321 PM CST, radar indicated strong thunderstorms were located
along a line extending from 10 miles west of Mchenry to 7 miles north
of Kiln to near Slidell. Movement was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Slidell, Ocean Springs, Long Beach, Moss Point, Bay
St. Louis, Waveland, Diamondhead, St. Martin, Escatawpa, Gautier,
D'iberville, Gulf Hills, Saucier, Stennis Space Center, Wade, Lyman,
Hurley and Shoreline Park.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3033 8851 3034 8851 3043 8899 3042 8901
      3040 8886 3031 8927 3036 8928 3037 8935
      3033 8938 3031 8933 3019 8944 3015 8959
      3016 8962 3017 8958 3024 8986 3063 8944
      3068 8889 3074 8888 3074 8841 3035 8839
TIME...MOT...LOC 2121Z 273DEG 32KT 3072 8932 3053 8943 3022 8981

24/RR
Local storm report, Jan 2, 3:25 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
325 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     7 NNW FRANKLINTON       30.94N 90.19W
01/02/2017                   WASHINGTON         LA   PUBLIC

            WIND DAMAGE TO THE ROOF OF 5 BUILDINGS, POWER LINES
            KNOCKED DOWN, AND A LARGE PINE TREE BLOWN DOWN. TIME WAS
            ESTIMATED BY RADAR.

&&

11
Local storm report, Jan 2, 3:34 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
334 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     7 NE TYLERTOWN          31.19N 90.06W
01/02/2017                   WALTHALL           MS   TRAINED SPOTTER

            SEVERAL TREES DOWNED...ROOF DAMAGE TO HOME...MOBILE
            FLIPPED ON SIDE AND FIREWORK STAND BLOWN OVER REPORTED BY
            STORM SPOTTER.

&&
Local storm report, Jan 2, 3:36 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     KENTWOOD                30.93N 90.52W
01/02/2017                   TANGIPAHOA         LA   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWNED REPORTED BY
            EMERGENCY MANAGEMENT.

&&
Special weather statement, Jan 2, 3:37 PM CST, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
337 PM CST MON JAN 2 2017

LAZ058>070-022330-
Lower St. Bernard-Lower Jefferson-Lower Plaquemines-St.
Charles-Orleans-Lower Terrebonne-Upper Lafourche-Upper
Jefferson-Upper Plaquemines-Lower Lafourche-St. John The
Baptist-Upper Terrebonne-Upper St. Bernard-
337 PM CST MON JAN 2 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFOURCHE...ST.
CHARLES...ORLEANS...ST. BERNARD...SOUTHWESTERN ST. JOHN THE
BAPTIST...TERREBONNE...PLAQUEMINES AND JEFFERSON PARISHES...

At 336 PM CST, radar indicated strong thunderstorms were located
along a line extending from 14 miles north of Metairie to 6 miles
east of Lockport to 33 miles west of Cocodrie. Movement was northeast
at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
New Orleans, Houma, Thibodaux, Hahnville, Galliano, Marrero, Belle
Chasse, Metairie, Chalmette, Harvey, Cut Off, Laplace, Avondale, Port
Sulphur, East New Orleans, Timberlane, Larose, Reserve, Jefferson and
Gretna.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2909 9022 2935 9043 2911 9071 2922 9114
      2965 9098 3015 9044 3009 8968 2999 8986
      2986 8968 3008 8948 2989 8924 2929 8964
      2932 8963 2931 8986 2951 8992 2928 8993
      2936 9007 2934 9004 2926 8995 2932 9012
TIME...MOT...LOC 2136Z 247DEG 48KT 3020 9025 2967 9044 2913 9120

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:30 AM CSTSmall Craft AdvisoryLIX15 hr
Jan 2, 9:11 AM CSTSpecial Marine WarningLIX64 min
Jan 2, 9:24 AM CSTSpecial Marine WarningLIX36 min
Jan 2, 10:03 AM CSTAreal Flood AdvisoryLIXSaint Tammany117 min
Jan 2, 10:15 AM CSTSpecial Marine WarningLIX30 min
Jan 2, 10:16 AM CSTSpecial Marine WarningLIX29 min
Jan 2, 10:21 AM CSTSpecial Weather StatementLIXPlaquemines54 min
Jan 2, 10:27 AM CSTSpecial Weather StatementLIXSaint John the Baptist48 min
Jan 2, 10:30 AM CSTTornado WarningLIXSaint John the Baptist, Tangipahoa30 min
Jan 2, 10:58 AM CSTTornado WarningLIXSaint Tammany, Tangipahoa16 min
Jan 2, 11:22 AM CSTSpecial Marine WarningLIX83 min
Jan 2, 11:35 AM CSTSpecial Weather StatementLIXPointe Coupee, West Feliciana115 min
Jan 2, 12:14 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington46 min
Jan 2, 12:15 PM CSTSevere Thunderstorm WarningLIXEast Feliciana45 min
Jan 2, 12:41 PM CSTSevere Thunderstorm WarningLIXWest Feliciana34 min
Jan 2, 12:51 PM CSTSpecial Marine WarningLIX54 min
Jan 2, 12:55 PM CSTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Iberville, Saint Helena, West Baton Rouge95 min
Jan 2, 1:20 PM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 3 more55 min
Jan 2, 1:52 PM CSTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa and 1 more53 min
Jan 2, 1:55 PM CSTSpecial Marine WarningLIX35 min
Jan 2, 2:35 PM CSTSevere Thunderstorm WarningLIXOrleans, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington55 min
Jan 2, 2:38 PM CSTSpecial Weather StatementLIXAscension, Assumption, Saint James, Saint John the Baptist, Terrebonne67 min
Jan 2, 3:31 PM CSTSpecial Marine WarningLIX89 min
Jan 2, 3:37 PM CSTSpecial Weather StatementLIXJefferson, Lafourche, Orleans, Saint Charles, Terrebonne113 min

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.